Jump to content

PubMed RSS Feed - -Scleral Discoloration Because of Minocycline Use: A Case Report and Review of the Literature


rss

Recommended Posts

Mil Med. 2021 May 24:usab208. doi: 10.1093/milmed/usab208. Online ahead of print.

ABSTRACT

In this case report, we highlight minocycline-induced scleral hyperpigmentation, combined with ear and fingernail discoloration that developed after over 15 years of use for rosacea in a 78-year-old male with multiple medical comorbidities. Minocycline, a tetracycline antibiotic, is used to treat rosacea and acne as well as some orthopedic infections. It is typically used for extended periods of time; long-term use of minocycline is associated with hyperpigmentation of the sclera, conjunctiva, retina, teeth, skin, subcutaneous fat, oral mucosa, tympanic membrane, and gingiva. This case highlights that hyperpigmentation is more likely to occur in older patients than in younger patients. Scleral hyperpigmentation is not associated with vision loss; however, cosmetic concerns can prompt discontinuation of minocycline. Nonetheless, after cessation, the lesions persist in some patients. Monitoring for hyperpigmentation in patients using minocycline is important, as the hyperpigmentation is more likely to be permanent with long-term use.

PMID:34027971 | DOI:10.1093/milmed/usab208

{url} = URL to article

More information on minocycline for rosacea

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...